# SDR CALA0400651

- Difficulty date: September 29, 2004
- Submitted: October 1, 2004
- Operation: Air carrier
- Aircraft: N17328
- Make and model: Boeing 7373T0
- Aircraft serial: 23458
- Aircraft time: 54,483 hours, 28,483 cycles
- System (JASC): 2701 · Control Column Section
- Part: Bearing
- Part number: BACB10CF25PP
- Condition: Worn
- Location: Control Column
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

THE HORIZONTAL STABILIZER TRIM STARTED GRINDING ON APPROACH TO MSP WITH THE AUTOPILOT ENGAGED.  THE AUTOPILOT WAS TURNED OFF AND THE YOKE SWITCHES WERE ACTUATED.  THE CREW HEARD THE GRINDING NOISE AGAIN IN COCKPIT AND AFT GALLEY AREA, THEN THE HORIZONTAL STABILIZER STOPPED MOVING.  THE CREW TRIED TO MOVE THE STABILIZER USING THE HAND CRANK TO NO AVAIL.  THE AIRCRAFT LANDED AT MSP WITHOUT INCIDENT.  MAINTENANCE FOUND THE STAB TRIM SHAFT BEARING ON F/O SIDE IN THE CONTROL STAND HAD FAILED.  THE LT AND RT BEARINGS WERE REPLACED IAW CMM 27-09-46.  IN ADDITION, THE F/O'S STAB CONTROL WHEEL AND CONTROL STAND STAB SHAFT WERE REPLACED.  OPERATIONAL CHECKS WERE GOOD.
